Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2011, 8:03 PM EDT for Heard County, Troup County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 8:03 PM EDT (00:03 UTC)
- Expired
- Aug 8, 2011, 8:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093
WWUS82 KFFC 090003
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT MON AUG 8 2011
GAZ052-053-066-090045-
803 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN TROUP...COWETA AND HEARD COUNTIES UNTIL
845 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP...COWETA AND HEARD COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE POWERS CROSSROADS...GLENN...
WARESVILLE...TEXAS...FRANKLIN...CENTRALHATCHEE...ABBOTTSFORD...
CORINTH...HILLCREST...WARES CROSSROADS...HARRISONVILLE...LOUISE...
HOGANSVILLE AND LAGRANGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3336 8479 3306 8493 3297 8517 3325 8526
3338 8510
TIME...MOT...LOC 0003Z 315DEG 13KT 3325 8510
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:01 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 8, 8:01 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT MON AUG 8 2011
.PREV DISCUSSION... /ISSUED 400 PM EDT MON AUG 8 2011/
SHORT TERM /TONIGHT THROUGH WEDNESDAY.
PLENTY OF INSTABILITY THIS AFTERNOON WITH THE MODELS INDICATING HELP
FROM A WEAK SHORT WAVE HELPING TO SPUR SCATTERED SHOWERS AND
THUNDERSTORMS. CONVECTION IS EXPECTED TO DIMINISH WITH THE LOSS OF
HEATING.
WEAK COLD FRONT GETS CLOSE TO THE N GA BORDER TUESDAY WITH A
SURFACE THERMAL TROUGH ENHANCING OVER THE CENTRAL TO S GA AREA. THIS
IN COMBINATION WITH THE MODELS FORECASTING A SHORT WAVE TO MOVE TO
THE AREA SHOULD CAUSE ANOTHER FLAIR UP OF SHOWERS AND STORMS
POSSIBLY STARTING EARLIER THAN NORMAL FOR N-NW GA WHERE LIKELY POPS
CAN BE EXPECTED AND SCATTERED SHOWERS/STORMS(40-50 PERCENT) FOR THE
REST OF THE AREA. UPPER WAVE EXPECTED TO BE STRONG ENOUGH FOR A RISK
OF SEVERE STORMS OVER THE AREA...MOST SO FROM CARTERSVILLE NORTH.
MODELS INDICATING THE AIRMASS DRYING FOR WEDNESDAY WITH THE PASSAGE
OF THE UPPER WAVE. MUCH LESS INSTABILITY FORECAST AS WELL. ONLY
SMALL POPS EXPECTED FOR SOME OF THE COUNTIES S OF CSG/MCN.
HEAT ADVISORY WILL EXPIRE FOR SOME COUNTIES THIS EVENING BUT BE
EXTENDED FOR THE COUNTIES S OF CSG AND FROM MCN S FOR TUESDAY
AFTERNOON. PRECIP CHANCES AND POTENTIAL CLOUD COVER WILL CONTINUE TO
MAKE THE HIGH TEMPERATURE FORECAST FOR TUESDAY DIFFICULT. GENERALLY
FAVORED THE MET MOS HIGH TEMPERATURES AND A MAV/MET BLEND IN SOME
CASES. EAST AND CENTRAL GA WILL LIKELY FEEL THE HOTTEST TEMPERATURES
THE NEXT 2 DAYS.
LONG TERM /THURSDAY THROUGH MONDAY/...
A WEAK FRONT WILL LIKELY BE ACROSS THE AREA FOR THURSDAY. PRECIP
CHANCES HIGHLY UNCERTAIN AND MAY DEPEND MOST SO ON THE INFLUENCE OF
ANY SHORT WAVES MOVING TO THE AREA. THE GFS AND EUROPEAN MODELS ARE
AT LEAST INDICATING SOME POTENTIAL FOR THIS. PATTERN HIGHLY SUMMER
LIKE FRIDAY AND SATURDAY WITH AT LEAST SOME POTENTIAL FOR
AFTERNOON/EVENING SHOWERS/THUNDERSTORMS. ANOTHER FRONT WITH A WELL
DEFINED UPPER TROUGH MOVE TO THE AREA SUNDAY INTO MONDAY THAT SHOULD
GIVE AT LEAST OK POTENTIAL FOR SHOWERS AND THUNDERSTORMS.
CLIMATE...
RECORDS FOR 08-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 75 1989 75 2007 57 2004
1987
1981
KATL 102 1980 71 1904 82 2007 61 2004
1897 1904
KCSG 100 2006 81 1989 78 1999 61 1950
KMCN 102 2007 75 1897 77 2007 56 2004
1907
RECORDS FOR 08-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 2007 74 1997 78 2007 60 2004
1989
KATL 103 2007 73 1997 79 2007 59 1976
KCSG 100 2007 80 1997 79 2007 61 1950
KMCN 103 2007 77 1989 78 2007 61 2004
2002
RECORDS FOR 08-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 2007 74 1970 77 1987 60 1953
KATL 103 2007 75 2004 78 2007 61 1990
1898 1953
1879
KCSG 104 2007 78 2004 79 1983 62 1953
KMCN 105 2007 76 2004 76 2007 60 2002
1927
BDL
&&
.AVIATION...
00Z UPDATE...
SCATTERED CONVECTION AROUND THE AREA THIS EVENING...HAVE STARTED
WITH TEMPO TSRA AT SEVERAL LOCATIONS WITH GUSTY WINDS. SHOULD
DISSIPATE AROUND 03Z. MIGHT SEE SOME MVFR TO POSSIBLY IFR VSBYS
EARLY IN THE MORNING AT SITES WHERE RAIN FELL...RIGHT NOW HAVE
ONLY INCLUDED MVFR BUT WILL NEED TO MONITOR. OTHERWISE WESTERLY
WINDS THROUGH THE PERIOD...GUSTY TUESDAY AFTERNOON BETWEEN
15-20MPH. CB IN THE CLOUD GROUP AGAIN STARTING 18Z TUESDAY.
//ATL CONFIDENCE...00Z UPDATE...
HIGH ON CONVECTION THIS EVENING...MEDIUM TO LOW ON WINDS AND VSBY
ASSOCIATED WITH CONVECTION.
HIGH ON NON-CONVECTIVE WINDS.
MEDIUM TO HIGH ON NON-CONVECTIVE CIGS AND VSBY.
HIGH ON OCCURRENCE OF CONVECTION TUESDAY...MEDIUM ON IMPACTS TO
ATL.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 94 71 94 / 20 40 30 10
ATLANTA 75 91 73 92 / 20 50 30 10
BLAIRSVILLE 70 86 67 86 / 40 70 30 10
CARTERSVILLE 72 88 69 91 / 30 70 30 10
COLUMBUS 76 94 75 95 / 20 40 30 10
GAINESVILLE 74 90 71 90 / 30 50 30 10
MACON 74 96 73 96 / 20 40 30 10
ROME 72 88 70 91 / 30 70 30 10
PEACHTREE CITY 72 91 70 93 / 20 50 30 10
VIDALIA 75 96 76 95 / 20 40 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
PEACH...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKINSON.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...CHATTAHOOCHEE...CLARKE...CRAWFORD...GLASCOCK...
GREENE...HANCOCK...JONES...MADISON...MORGAN...MUSCOGEE...
OCONEE...OGLETHORPE...PUTNAM...TALIAFERRO...TAYLOR...WARREN...
WILKES.
&&Hazardous weather outlook, Aug 8, 5:33 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 AM EDT MON AUG 8 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 533 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS NORTH CENTRAL GEORGIA...AND THE COMBINATION OF THIS BOUNDARY AND OUTFLOW BOUNDARIES ASSOCIATED WITH SUNDAY NIGHT ACTIVITY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO ATHENS CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN 105 AND 110. IN ADDITION TO THE RIDGE OF HIGH PRESSURE...THE WEAK SURFACE TROUGH REMAINS IN SITUATED ACROSS NORTH CENTRAL GEORGIA. THIS TROUGH...IN COMBINATION WITH OUTFLOW BOUNDARIES FROM SUNDAY NIGHTS ACTIVITY...WILL PRODUCE SCATTERED THUNDERSTORMS. MODERATE INSTABILITY IS EXPECTED TODAY WITH MODELED CAPE BETWEEN 1500 AND 2500 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST THUNDERSTORM POTENTIAL IS GENERALLY ACROSS CENTRAL GEORGIA...ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO AUGUSTA. DEVELOPING STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 7:41 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT MON AUG 8 2011
GAZ095>097-105>110-090015-
741 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILCOX...TELFAIR...PULASKI...LAURENS...BLECKLEY...CRISP...DODGE...
DOOLY AND HOUSTON COUNTIES UNTIL 815 PM EDT...
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILCOX...
TELFAIR...PULASKI...LAURENS...BLECKLEY...CRISP...DODGE...DOOLY AND
HOUSTON COUNTIES UNTIL 815 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RENTZ TO RAINES...MOVING SOUTH AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILCOX...TELFAIR...PULASKI...LAURENS...BLECKLEY...CRISP...
DODGE...DOOLY AND HOUSTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE PLAINFIELD...DUBOIS...GRESSTON...
YONKERS...RODDY...CHESTER...EASTMAN...PLEASANT VIEW...POPE CITY...
PINEVIEW...MOCK SPRINGS...OCMULGEE BANKS...WALLACE...FINLEYSON AND
TREMONT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3180 8314 3184 8318 3185 8360 3180 8362
3180 8379 3184 8390 3226 8383 3239 8333
3268 8292 3225 8278 3220 8288 3213 8294
3208 8288 3201 8273 3191 8268 3181 8281
3177 8300
TIME...MOT...LOC 2342Z 359DEG 28KT 3232 8294 3210 8320
3192 8386Special weather statement, Aug 8, 7:42 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 742 PM EDT MON AUG 8 2011 GAZ032-033-044-045-055-090015- 742 PM EDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...35 MPH WINDS AND FREQUENT LIGHTNING IN COBB...DEKALB...CLAYTON AND FULTON COUNTIES UNTIL 815 PM EDT... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MABLETON...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS COBB...DEKALB...CLAYTON AND FULTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SIX FLAGS OVER GEORGIA... VININGS...MABLETON...SMYRNA...BOLTON...CASCADE HEIGHTS...BANKHEAD... BUCKHEAD...WEST END...ATLANTIC STATION...LA VISTA...BROOKHAVEN...EAST POINT...VIRGINIA HIGHLAND AND SWEET AUBURN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3383 8419 3357 8433 3380 8460 3390 8456 TIME...MOT...LOC 2342Z 293DEG 21KT 3380 8450
Special weather statement, Aug 8, 7:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT MON AUG 8 2011
GAZ074-076-085-086-097-098-110>112-090015-
744 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHEELER...WASHINGTON...TREUTLEN...TELFAIR...MONTGOMERY...
LAURENS...JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 815 PM
EDT...
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
WASHINGTON...TREUTLEN...TELFAIR...MONTGOMERY...LAURENS...JOHNSON...
EMANUEL AND JEFFERSON COUNTIES UNTIL 815 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DOWNS TO MINTER...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHEELER...WASHINGTON...TREUTLEN...TELFAIR...MONTGOMERY...
LAURENS...JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 815 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TUCKERS
CROSSROAD...LOWERY...LOVETT...BREWTON...SPANN...DONOVAN...
WRIGHTSVILLE...TENNILLE...SANDERSVILLE...HARRISON...MINTER...NEW
HOME...DOWNS...PRINGLE AND RIDDLEVILLE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3269 8291 3283 8297 3297 8307 3309 8282
3314 8230 3295 8226 3284 8231 3281 8223
3267 8220 3235 8239 3235 8241 3228 8243
3191 8264 3191 8267
TIME...MOT...LOC 2344Z 270DEG 28KT 3305 8269 3268 8261
3247 8276Special weather statement, Aug 8, 7:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT MON AUG 8 2011
GAZ113-090015-
748 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TOOMBS COUNTY UNTIL 815 PM EDT...
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS
COUNTY UNTIL 815 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH THOMPSON...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TOOMBS COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROCK SPRINGS...SOUTH THOMPSON...TOOMBS CENTRAL...NEW
BRANCH...JOHNSON CORNER...ENGLISH EDDY AND CEDAR CROSSING. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3193 8235 3193 8237 3194 8238 3210 8243
3216 8236 3207 8220 3203 8220
TIME...MOT...LOC 2348Z 322DEG 4KT 3210 8238Special weather statement, Aug 8, 7:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT MON AUG 8 2011
GAZ062-075-076-090030-
758 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WARREN...GLASCOCK AND JEFFERSON COUNTIES UNTIL 830 PM EDT...
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WARREN...
GLASCOCK AND JEFFERSON COUNTIES UNTIL 830 PM EDT...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CADLEY TO EDGEHILL...MOVING NORTHEAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WARREN...GLASCOCK AND JEFFERSON COUNTIES THROUGH 830 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE POINTS...
AGRICOLA...MITCHELL...BARNETT...BEALL SPRINGS...SHOALS...MESENA...
CADLEY...NORWOOD...CAMAK...WARRENTON...REESE...EDGEHILL...GIBSON AND
BASTONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
&&
LAT...LON 3315 8227 3312 8266 3315 8270 3318 8274
3352 8282 3351 8275 3359 8270 3361 8265
3346 8258 3341 8254 3336 8253 3332 8240
3332 8234 3327 8226 3317 8225
TIME...MOT...LOC 2358Z 247DEG 14KT 3357 8261 3347 8256
3315 8265Special weather statement, Aug 8, 8:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT MON AUG 8 2011
GAZ052-053-066-090045-
803 PM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN TROUP...COWETA AND HEARD COUNTIES UNTIL
845 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP...COWETA AND HEARD COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE POWERS CROSSROADS...GLENN...
WARESVILLE...TEXAS...FRANKLIN...CENTRALHATCHEE...ABBOTTSFORD...
CORINTH...HILLCREST...WARES CROSSROADS...HARRISONVILLE...LOUISE...
HOGANSVILLE AND LAGRANGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3336 8479 3306 8493 3297 8517 3325 8526
3338 8510
TIME...MOT...LOC 0003Z 315DEG 13KT 3325 8510The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:17 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 28 min |
| Aug 8, 8:25 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Aug 8, 8:27 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 48 min |
| Aug 8, 8:30 PM EDT | Special Weather Statement | FFC | Fannin | 45 min |
| Aug 8, 8:32 PM EDT | Special Weather Statement | FFC | Jefferson | 28 min |
| Aug 8, 8:56 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 34 min |
| Aug 8, 9:05 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| Aug 8, 9:06 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 39 min |
| Aug 8, 9:38 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 8, 9:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 8, 10:01 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 44 min |
| Aug 8, 10:42 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
| Aug 9, 2:40 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 50 min |
| Aug 9, 2:45 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Muscogee, Pike, Talbot, Upson | 45 min |
| Aug 9, 3:33 PM EDT | Special Weather Statement | FFC | Pike | 27 min |
| Aug 9, 3:41 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 49 min |
| Aug 9, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Pike, Upson | 52 min |
| Aug 9, 4:08 PM EDT | Special Weather Statement | FFC | Banks | 52 min |
| Aug 9, 4:13 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 32 min |
| Aug 9, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 44 min |
| Aug 9, 4:39 PM EDT | Special Weather Statement | FFC | Houston, Peach, Twiggs | 36 min |
| Aug 9, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 47 min |
| Aug 9, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 47 min |
| Aug 9, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 36 min |
| Aug 9, 4:55 PM EDT | Special Weather Statement | FFC | Emanuel | 50 min |
| Aug 9, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson | 45 min |
| Aug 9, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 42 min |
| Aug 9, 5:13 PM EDT | Special Weather Statement | FFC | Treutlen | 32 min |
| Aug 9, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Wilkinson | 35 min |
| Aug 9, 5:19 PM EDT | Special Weather Statement | FFC | Schley, Stewart, Webster | 26 min |
| Aug 9, 5:21 PM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Aug 9, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 36 min |
| Aug 9, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 30 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 9, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 26 min |
| Aug 9, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 25 min |
| Aug 9, 7:29 PM EDT | Special Weather Statement | FFC | Morgan | 31 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.